Ultrasound guided injections

Options
SueB2711
SueB2711 Member Posts: 3
edited 28. Nov 2023, 14:07 in Living with arthritis

Hi I have osteoporosis of the knees and four weeks ago I had US guided injection of cortisone in both knees for pain relief.

Since then I have been in more pain in both knees and I am waiting to see the consultant.

My question is has anybody come across this is it a known effect of cortisone injections, making pain worse sometimes?

Thanks

Sue

Comments

  • Shell_H
    Shell_H Member Posts: 548
    Options

    Hi @SueB2711 - welcome to the online community!

    I see you have osteoporosis, and you have recently been given cortisone injections in both knees to help with your pain, but instead it now hurts more!

    An increase in pain for the first 24 hours or so after having received steroid injections is a more common side effect. Do have a look at some of the information here:

    The NHS also lists this as a common side effect on their website. However, this is listed as specifically for the next day or so. You've had the pain for 4 weeks. I would highlight this information here:

    Very rarely you may get an infection in the joint at the time of an injection. If your joint becomes more painful and hot you should see your doctor immediately, especially if you feel unwell.

    I can't see any other reference to this in the information I have available, so I think you've done the right thing in getting back in touch and going back to your consultant. Please do come back and let us know how you get on!

    I'm sure some of the other members will be on with their experiences, please do feel free to ask us any questions you may have. It's what we are here for 😊

    Lovely to meet you!

    Shell

  • PaG
    PaG Member Posts: 5
    Options

    That sounds awful for you. I have Osteoarthritis in many joints, primarily knees just now. I have had cortisone injections in my knees twice and they did nothing for me. Some years ago I had cortisone injection in my wrists due to Carpel Tunnel Syndrome and then the injection really relieved the pain.

    I know none of this is any help to you but I thought to add this to the discussion.

    I wish you well and hope you find some other relief from the pain soon.

  • SueB2711
    SueB2711 Member Posts: 3
    Options

    Thanks for commenting, once I have seen the consultant I will update my post Thanks

  • Ithurtseveryday
    Options

    I have had steroid injections in both hips without any improvement to my bursitis pain. Does anyone have any suggestions please?

  • Brynmor
    Brynmor Member Posts: 1,755
    Options

    Hi @Ithurtseveryday welcome to the Online Community.

    I understand that the steroid injection for bursitis pain in both hips has proved to be ineffectual. This is sadly the case with steroid injections in that if they do work they often only provide some temporary relief.

    Our web site has information on bursitis and includes some suggestions on managing the condition, self-help and other treatments.

    Your main first point of support will be with your GP who is treating the condition and is also best able to advise on what steps may next be tried to help you.

    Do join in across the Community, ask questions, give advice and call in for a chat to say how you are getting on. You will be most welcome.

    All best wishes.

    Brynmor

  • Ithurtseveryday
    Options

    I have had steroid injections in both hips without any improvement to my bursitis pain. Does anyone have any suggestions please?

  • Ithurtseveryday
    Options

    Thank you Brumor

    let me expand my story if you don’t mind. I’ve for a long long time had OA but not knowing it. Anyway on 3rd March I went into hospital to to have a total right hip replacement. This was two days before Covid hit. I wasn’t able to get any physio or follow up treatment so just got on witH walking which helped. Then on 18th March my twin sister died in California. Because of Covid I couldn’t get to her. I was devastated. Mentally I went to pieces and my hip recuperating went to pot. I now have bursitis in both hips. The physio I saw briefly said my pelvis is not straight and is causing many problems. I have severe pain in my lower back daily. I’m on opioids daily. Then on 21st June I was.diagnosed with breast cancer. I’ve had chemo and about to start radiotherapy. The pains I have are excruciating. The hip surgeon has discharged me with the caveat with I can return if things get worse!!! Really how much worse. I used to be so active and can’t believe this has happened to me. Thanks for reading this.


    ithurtseveryday